Having trouble mentaining a proper glucose level

By marcus57 Latest Reply 2010-02-24 17:21:00 -0600
Started 2010-02-23 12:08:50 -0600

hello everyone i am trying to get some help in mentaing a proper glucose level.Sometimes my sugar level drops so low i get confused and start shaking does anyone have some advice for me, I would greatly appreciate it thanks

8 replies

Pam from KCMO
Pam from KCMO 2010-02-24 05:00:28 -0600 Report

As Harlen said, there are a lot of different factors that could be affecting your blood sugar and causing the drops. For me, it's because I sometimes don't eat when I should and before I know it - boom. When I was first diagnosed, it was a bit of a roller coaster ride until we got the proper dose and variety of meds figured out. (I'm Type 2 like you.)

When I get too low, I start shaking and sweating and feeling like someone's trying to pull me through the floor. Hate hate hate it - scares me to death. But good motivation to try to avoid it! Good luck to you, Marcus. And keep us posted!

Danni-the-diabetic 2010-02-23 20:08:40 -0600 Report

Hey, I also agree of wondering what meds you are on - pills or insulin? Since your sugar is dropping alot be sure to carry glucose tablet, juice or something that'll bring your sugars up fast - I recommend glucose tablets. Test your sugars frequently to see when they are dropping or spiking before, after and inbetween meals to see what adjustments you may need to take.
Wish you the best of luck!

:) Danni

Kirla 2010-02-23 18:06:59 -0600 Report


I was diagnosed last year with a A1C of 14.1 fasting blood sugar 366. I changed the way I eat and my blood sugar dropped fast. A1C went to 5.9 4 months later. This is what I did.
Click on the link below.

Markus 2010-02-24 11:48:37 -0600 Report

I just read your blog and was very impressed! I was diagnosed with type 2 three years ago and have been on a variety of meds. I now take Humalog 75/25 20 units twice a day along with 1000 mg of Metformin twice a day. I long for the day when I can reduce meds or actually stop taking them all together. What do you do for exercise? I'm thinking that I might have to do more than my 30 to 60 minutes of walking daily.


Kirla 2010-02-24 17:21:00 -0600 Report


I work in a state correctional facility. I walk from my car to my classroom. It takes about 10 min. Thats 20 min a day. I have tried to start an exercise program several times. I just haven't been able to keep it up.

Good luck

Hinboyz3 2010-02-23 16:48:47 -0600 Report

Hi Marcus, How are you hope your doing much better today? What type are you and are you on any meds?

Kira_xo 2010-02-23 14:43:40 -0600 Report

I'm with Harlen, since were not to sure which meds and such you are on it is kind of hard to tell. But if your sugars drop really low it would probably be best to eat something to get them up.

Welcome to the site tho! These people are great =)

Harlen 2010-02-23 12:22:02 -0600 Report

Hello and welcome
With out knowing what your on and what your doing its hard to help you.
what time of day do you have your lows?
Are you on insulin?
Are you on pills?
Do you do a hard Job?
there is so much.
How long have you been DX?
The best thing I can sey with what I know is call your Doc and tell them whats going on
Best wishes

Next Discussion: Riddle me this .... »